Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 28, 2013, 9:45 PM MST. It took effect at Jan 29, 2013, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 9:45 PM MST (04:45 UTC)
- In effect from
- Jan 29, 2013, 10:00 AM MST
- Expired
- Jan 29, 2013, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS75 KABQ 290445 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 PM MST MON JAN 28 2013 ...ANOTHER DAY OF STRONG WINDS EXPECTED ON TUESDAY... .STRONG WINDS WILL DEVELOP OVER CENTRAL AND SOUTH CENTRAL AND EAST CENTRAL PARTS OF NEW MEXICO ON TUESDAY AS A VIGOROUS DISTURBANCE TRACKS EASTWARD OVER THE STATE. WINDS ARE EXPECTED TO BE BRISK AND GUSTY OVER RIDGETOPS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS OF THE STATE EARLY TUESDAY MORNING. INTO THE LATE MORNING THESE STRONG SURFACE WINDS WILL EXPAND EASTWARD INTO THE ADJACENT HIGHLANDS AND HIGH PLAINS OF CENTRAL AND EAST CENTRAL NEW MEXICO. OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY LOCATIONS...LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST AT THE LOWER ELEVATIONS. SOME AREAS OF BLOWING SNOW WILL BE POSSIBLE IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS. ALSO...STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. NMZ521>524-526-533-535>540-291300- /O.NEW.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 945 PM MST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY. * LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO. * WINDS...SUSTAINED WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 AND 55 MPH. * TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH COUNTRY AREAS AROUND SUNRISE TUESDAY WITH WINDS CONTINUING TO STRENGTHEN AND EXPAND EASTWARD THROUGH LATE MORNING. THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS DECREASING AROUND SUNSET. * VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY TO 2 MILES. * LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
693 WWUS75 KABQ 291034 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 AM MST TUE JAN 29 2013 ...ANOTHER ROUND OF STRONG WINDS EXPECTED TODAY... .STRONG WINDS WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN NEW MEXICO TODAY AS A VIGOROUS DISTURBANCE TRACKS EASTWARD OVER THE STATE. WINDS ARE EXPECTED TO BE BRISK AND GUSTY OVER RIDGETOPS OF THE SOUTHWEST...CENTRAL AND SOUTH CENTRAL MOUNTAINS OF THE STATE THROUGH THE MORNING HOURS. INTO THE LATE MORNING THESE STRONG SURFACE WINDS WILL EXPAND EASTWARD INTO THE ADJACENT HIGHLANDS AND HIGH PLAINS OF WEST CENTRAL AND EAST CENTRAL NEW MEXICO. OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY LOCATIONS... LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST AT THE LOWER ELEVATIONS. SOME AREAS OF BLOWING SNOW WILL BE POSSIBLE IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS. ALSO...STRONG CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. NMZ507-508-525-292300- /O.EXA.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/ WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-UPPER TULAROSA VALLEY- 334 AM MST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...THE WEST CENTRAL HIGHLANDS...SOUTHWEST MOUNTAINS AND UPPER TULAROSA VALLEY. * WINDS...SUSTAINED WEST OR NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 AND 55 MPH. * TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH COUNTRY AREAS AROUND SUNRISE WITH WINDS CONTINUING TO STRENGTHEN AND EXPAND EASTWARD THROUGH LATE MORNING. THE STRONGEST WINDS ARE EXPECTED BY EARLY AFTERNOON WITH SPEEDS DECREASING AROUND SUNSET. * VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. IN THE WEST CENTRAL HIGHLANDS AND SOUTHWEST MOUNTAINS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY TO 2 MILES. * LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>524-526-533-535>540-292300- /O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 334 AM MST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO. * WINDS...SUSTAINED WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 AND 55 MPH. * TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH COUNTRY AREAS AROUND SUNRISE WITH WINDS CONTINUING TO STRENGTHEN AND EXPAND EASTWARD THROUGH LATE MORNING. THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS DECREASING AROUND SUNSET. * VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY TO 2 MILES. * LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
277 WWUS75 KABQ 291653 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 953 AM MST TUE JAN 29 2013 ...STRONG WINDS TO IMPACT MUCH OF THE REGION TODAY WITH SNOW AND BLOWING SNOW IN THE SANDIA/MANZANO MOUNTAINS... .STRONG WINDS WILL IMPACT MUCH OF CENTRAL AND SOUTHERN NEW MEXICO TODAY AS A VIGOROUS DISTURBANCE TRACKS EASTWARD OVER THE STATE. OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY LOCATIONS...LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST AT THE LOWER ELEVATIONS WITH BLOWING SNOW IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS. ACCUMULATING SNOWFALL IN THE SANDIA AND MANZANO MOUNTAINS ALONG WITH THE STRONG WINDS WILL CREATE SIGNIFICANT BLOWING SNOW. ALSO...STRONG CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. NMZ507-508-522>526-533-535>540-300100- /O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/ WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 953 AM MST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO. * WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 AND 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS DECREASING AROUND SUNSET. * VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY TO 2 MILES. * LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-300100- /O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/ SANDIA/MANZANO MOUNTAINS- 953 AM MST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...SANDIA/MANZANO MOUNTAINS. * WINDS...WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 AND 55 MPH. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED OVER THIS REGION...WHICH COMBINED WITH THE WIND WILL CREATE SIGNIFICANT AREAS OF BLOWING SNOW. * TIMING...THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS DECREASING AROUND SUNSET. * VISIBILITY...OCCASIONAL REDUCTIONS TO AS LOW AS ONE HALF MILE IN BLOWING SNOW PRONE AREAS...SUCH AS NEAR OPEN FIELDS. * LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN BLOWING SNOW. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
021 WWUS75 KABQ 300038 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 PM MST TUE JAN 29 2013 NMZ507-508-522>526-533-535>540-300145- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-130130T0100Z/ WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 PM MST TUE JAN 29 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING ACROSS NEW MEXICO. GUSTS NEAR 40 MPH MAY CONTINUE THROUGH 7 PM...WHICH MAY CREATE AREAS OF BLOWING DUST...BUT THE WIND SPEEDS WILL CONTINUE TO TREND DOWNWARD. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6 PM. $$ NMZ521-300145- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-130130T0100Z/ SANDIA/MANZANO MOUNTAINS- 538 PM MST TUE JAN 29 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SANDIA AND MANZANO MOUNTAINS THIS EVENING. A FEW WIND GUSTS T0 40 MPH REMAIN POSSIBLE...BUT WIND SPEEDS WILL CONTINUE TO TREND DOWNWARD. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6 PM. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 4:53 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 28, 4:53 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 453 PM MST MON JAN 28 2013 .AVIATION... 00Z TAF CYCLE UPPER TROF AXIS TO THE WEST OF NEW MEXICO TO BE ORIENTED FROM NORTH TO SOUTH ALONG NEW MEXICO/ARIZONA BORDER AROUND 29/12Z. SCATTERED TO NUMEROUS SHRASN WITH ISOLD SHORT LIVED TSTMS TO CONTINUE ALONG AND WEST OF THE CENTRAL MT CHAIN WITH HIGHER TERRAIN OBSCURED IN MAINLY MVFR CIGS/VSBYS. FREEZING LEVELS TO CONTINUE TO FALL THROUGH 29/12Z OVER THIS REGION AS UPPER TROF APPROACHES. SFC LEE TROUGH PERSISTING OVER THE EASTERN PLAINS WITH SW SFC WIND GUSTS TO AROUND 40KT THROUGH 29/03Z THEN DIMINISHING...BUT REDEVELOPING AFT 29/12Z AND BECOMING W TO NWLY. HIGHER TERRAIN OF THE CENTRAL MT CHAIN WILL ALSO SEE GUSTY WLY WINDS TO AROUND 35KT THROUGH 29/12Z. && .DISCUSSION...STORM TO BRING WIND AND MUCH COLDER AIR TO THE FORECAST AREA WITH SHOW SHOWERS FOR MUCH OF THE W AND N. DEEPENING TROUGH OF LOW PRESSURE WILL CROSS NM LATE TONIGHT THROUGH TUE. ASSOCIATED COLD FRONT HAS REACHED NW NM AND WILL PLOW ACROSS THE STATE TONIGHT WITH MUCH COLDER AIR FOR TUE AND TUE NIGHT. NW FLOW WILL GRADUALLY WEAKEN WED THROUGH FRI WITH MOSTLY DRY AND MILDER TEMPERATURES. RIDGE OF HIGH PRESSURE FOR NEXT WEEKEND BUT SOME MOISTURE MAY REACH THE W BEFORE THE WEEKEND IS OVER. COLD FRONT IN NW NM WILL CONTINUE ACROSS THE STATE TON WITH MUCH COLDER AIR BEHIND IT. SNOW LEVELS TO DROP TO THE SURFACE. ANY RAIN SHOWERS WILL TURN OVER TO SNOW TON OVER W AND CNTRL ZONES. BLOWING SNOW ALSO A CONCERN OVER MAINLY THE HIGH TERRAIN THROUGH TUE. WITH ADDITIONAL ENERGY DROPPING SE IN THE FLOW TUE...HAVE DECIDED TO EXTEND WINTER WEATHER HIGHLIGHTS THROUGH THE DAY TUE. WILL ALLOW WIND HIGHLIGHTS TO EXPIRE THIS EVENING BUT ADDITIONAL ADVISORIES WILL BE NEEDED FOR CNTRL TO SE ZONES TUE...WITH HIGH WIND WARNING CRITERIA POSSIBLE AROUND CLINES CORNERS. TUE WILL BE CHILLY WITH A VERY COLD NIGHT ON TAP TUE NIGHT. THE REST OF THE WEEK WILL TURN LESS ACTIVE WITH MOSTLY DRY CONDITIONS AND LESS WIND. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NM THIS WEEKEND BUT A POTENT STORM OFF THE BAJA CA COAST MAY BRING MOISTURE RIGHT UP TO THE RIDGE AXIS WITH A HIGH BASE SHOWER NOT OUT OF THE QUESTION OVER THE WRN HIGH TERRAIN SUN WITH MORE WIDESPREAD SHOWERS OVER THE FAR W MON. CHJ && .FIRE WEATHER... THE BASE OF A SHARP UPPER LEVEL TROUGH WILL APPROACH THE FORECAST AREA TODAY/TONIGHT...THEN CROSS ON TUESDAY. IN ADDITION...A PACIFIC COLD FRONT WILL FINISH PUSHING THROUGH WESTERN AND CENTRAL NM THIS AFTERNOON AND EVENING...THEN THROUGH THE EASTERN PLAINS TONIGHT. PRECIPITATION WILL FAVOR LOCATIONS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY THE CONTINENTAL DIVIDE REGION...TONIGHT. AS SNOW LEVELS FALL TO VALLEY BOTTOMS TONIGHT...THE CONTINENTAL DIVIDE REGION MAY ACCUMULATE AN INCH OR TWO OF ADDITIONAL SNOW...WITH AROUND 3 ADDITIONAL INCHES IN THE NW MOUNTAINS NEAR THE CO BORDER. THE WEST SLOPES OF THE SANGRES MAY ALSO SQUEEZE OUT AN INCH OR TWO TONIGHT. NORTHERN AND WESTERN AREAS WILL BE FAVORED FOR SCATTERED LINGERING SNOW SHOWERS ON TUESDAY. THERE COULD BE SOME LIGHT ADDITIONAL ACCUMULATION...ESPECIALLY NEAR THE CO BORDER. MEANWHILE...STRONG SW WINDS EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON WILL GRADUALLY WEAKEN WITH SUNSET...ONLY TO SHIFT OUT OF THE NW AND RESTRENGTHEN BY LATE TUESDAY MORNING AS THE POLAR JET STREAM REMAINS OVERHEAD. THE AREA ALONG AND EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WILL EXPERIENCE WIND GUSTS FROM 50 TO 55 MPH TUESDAY...EXCEPT FOR A PEAK WIND GUST AROUND 60 MPH NEAR CLINES CORNERS. ANOTHER PARTICULARLY WINDY PLACE TUESDAY WILL BE THE EAST SLOPES OF THE WEST CENTRAL MOUNTAINS...INCLUDING MOUNT TAYLOR...GRANTS...ACOMA AND ALAMO...WHERE NW WINDS SHOULD ALSO GUST TO 50 MPH. HIGH TEMPERATURES TUESDAY WILL FALL 12 TO 21 DEGREES BELOW TODAYS READINGS...WHICH WILL EQUATE TO 8 TO 18 DEGREES BELOW NORMAL. NONETHELESS...BREEZY TO WINDY CONDITIONS ACROSS THE FORECAST AREA WILL RESULT IN MOSTLY EXCELLENT VENTILATION. THROUGH THE LATTER HALF OF THE WORK WEEK...NW FLOW ALOFT WILL DEVELOP OVER THE FORECAST AREA. RELATIVELY STRONG WINDS ALOFT WILL LINGER OVER EASTERN AREAS THROUGH WEDNESDAY...WHEN A LEE TROUGH SHOULD HELP NW SURFACE WINDS TO GUST NEAR 50 MPH AGAIN FROM THE CENTRAL MOUNTAINS EASTWARD TO AROUND VAUGHAN AND SANTA ROSA. A WARMING TREND WILL COMMENCE WEDNESDAY...BUT HIGH TEMPERATURES WILL WAIT UNTIL THURSDAY TO REACH NEAR AND ABOVE NORMAL IN MOST LOCATIONS. THE WARMING TREND SHOULD PEAK THIS WEEKEND...AND ESPECIALLY SUNDAY WHEN HIGHS MAY REACH 3 TO 12 DEGREES ABOVE NORMAL. A RIDGE OF HIGH PRESSURE WILL CROSS SATURDAY. THE RIDGE AXIS MAY SHIFT FAR ENOUGH EAST BY SUNDAY FOR A FEW RAIN AND HIGH TERRAIN SNOW SHOWERS TO MOVE INTO WESTERN NM AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE BAJA COAST. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ515-521>535-537-539-540. WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ501-502-504>506-511>514-516. WINTER STORM WARNING UNTIL 6 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ503-510. &&
Hazardous weather outlook, Jan 28, 7:38 AM MST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 AM MST MON JAN 28 2013 NMZ501>540-291300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 738 AM MST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA TODAY AND BE FOLLOWED BY A POTENT UPPER LEVEL TROUGH LATE TONIGHT INTO TUESDAY. WINDY TO VERY WINDY CONDITIONS ARE FORECAST BOTH AHEAD OF AND BEHIND THE FRONT AND A WINDY ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND MUCH OF EASTERN NEW MEXICO. IN ADDITION...LOOK FOR GOOD CHANCES FOR SNOW AND LOWER ELEVATION RAIN ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA. WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE NORTHERN AND WESTERN HIGH TERRAIN AND THE NORTHWEST PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR ACCUMULATING SNOW WILL CONTINUE TUESDAY...MAINLY OVER THE NORTHERN AND WESTERN MOUNTAINS. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED AGAIN...WITH THE STRONGEST WINDS ACROSS THE EAST CENTRAL HIGHLANDS...THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. ANOTHER WIND ADVISORY MAY BECOME NECESSARY TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY THROUGH SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.